MAUDE Adverse Event Report: BECTON DICKINSON INSYTE; INTRAVASCULAR CATHETER

BECTON DICKINSON INSYTE; INTRAVASCULAR CATHETER
Catalog Number 381244
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during the cannulation procedure, the device failed when it broke in half, preventing it from functioning properly.As a result, it had to be discarded and replaced, requiring the patient to be reprocessed.Batch: 5116410 ref: 381244 it is noted that the emergency department has previously reported dissatisfaction with this product.The report was received on january 29.Additional information received on 12 feb 2026 quantities affected: one (1) unit of the 18g peripheral iv catheter (cs10-72700302), lot 5116410, is confirmed as affected.Evidence (photo/video): a photographic record of the device packaging is attached.There is no image of the device in use.Damage to patient health: there was no damage to the patient's health.The event was identified during the procedure and the device was replaced to continue care.Availability of sample for analysis: the sample is not available because the device came into contact with the patient and was discarded in accordance with institutional biosafety protocols.However, the product packaging is retained and provided as evidence of the event.Information for collection and replacement: since the device was discarded due to contact with the patient, it is not possible to collect the sample.If the packaging needs to be collected, please confirm so that we can provide the relevant logistics information.Is the sample contaminated? the device was considered contaminated material due to contact with the patient, which is why it was discarded according to protocol.The packaging is not contaminated.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.

Brand Name
INSYTE
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24433219
Report Number2243072-2026-00120
Device Sequence Number16050495
Product Code FOZ
UDI-Device Identifier00382903812448
UDI-Public(01)00382903812448
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381244
Device Lot Number5116410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown